bone pain following carbo taxl

jodil
jodil Member Posts: 42

I just completed the third out of 6 carbo taxl rounds and  3-4 days after the tx, I experience a great deal of pain in legs,knees,feet,hips,lower back. My oncologist recently prescribed cymbalta. Even tho it is an anti-depressant it is also prescribed for neuropathy  which he believes will help. However, I have been on another anti depressant (zoloft) for years and it has been very effective. My doc does not believe taking the 2 together would be a problem on a short term basis, just to manage this pain. I have a pretty high tolerance for pain but this is pretty rough. Anybody else have experiemce w/ this issue?

Comments

  • cmb
    cmb Member Posts: 920 Member
    Bone pain

    I had severe bone pain starting the 3rd day after my carbo/taxol infusion that lasted until the 6th day after each of these cycles. My pain was located between my knees and ankles.

    Nothing I took (Tylenol, Advil, even a left-over pain pill from surgery) made any difference the first time this happened. After the first occurrence, my oncologist instructed me to take 2 Aleve pills (which would be roughly equivalent to the prescription dose) every 8 hours, instead of the usual 12 hours. Aleve has always been the most effective pain reliever for me, but I didn't happen to have any on hand during the first time this pain occurred, so it wasn't one of the remedies that I tried on my own.

    While this dosage of Aleve didn't take away all the pain, the pain was far less and I could function fairly normally. I followed this practice during the remaining carbo/taxol cycles. While an NASD like Aleve does have potential side effects that may be worse during chemo, my doctor was comfortable recommending this pain management strategy since it was of limited duration each cycle. 

  • jodil
    jodil Member Posts: 42
    cmb said:

    Bone pain

    I had severe bone pain starting the 3rd day after my carbo/taxol infusion that lasted until the 6th day after each of these cycles. My pain was located between my knees and ankles.

    Nothing I took (Tylenol, Advil, even a left-over pain pill from surgery) made any difference the first time this happened. After the first occurrence, my oncologist instructed me to take 2 Aleve pills (which would be roughly equivalent to the prescription dose) every 8 hours, instead of the usual 12 hours. Aleve has always been the most effective pain reliever for me, but I didn't happen to have any on hand during the first time this pain occurred, so it wasn't one of the remedies that I tried on my own.

    While this dosage of Aleve didn't take away all the pain, the pain was far less and I could function fairly normally. I followed this practice during the remaining carbo/taxol cycles. While an NASD like Aleve does have potential side effects that may be worse during chemo, my doctor was comfortable recommending this pain management strategy since it was of limited duration each cycle. 

    bone pain

    Thanks! I will try that now!!!

  • lovemyhubby
    lovemyhubby Member Posts: 27
    edited January 2018 #4
    i Also experienced the bone

    i Also experienced the bone pain. It would begin on the third day after infusion and last about four days. Starting on the day of infusion I began taking the over the counter allergy medication loratadine. I also took hydrocodone on the worst day. Also warm baths and a heating pad gave me some relief. I finished chemo last month and sure don’t miss this pain.

  • Soup52
    Soup52 Member Posts: 908 Member
    I had the same problem

    I had the same problem especially after my first infusion. It wasn’t as bad during later infusions. I also learned through this forum to tKe Claritin before and after infusion and that also helped.

  • Red Corvette
    Red Corvette Member Posts: 114 Member
    edited January 2018 #6
    Same Problem

    Mrs. Red had the same leg pain problem during frontline treatment with carbo/taxol during days 2 to 5. Claritin the day before treatment, OxyContin, and believe it or not, walking a lot helped manage this well. That was pretty much her worst side effect which went completely away after her last chemo infusion. Hang in there, it’s usually temporary.

  • jodil
    jodil Member Posts: 42

    Same Problem

    Mrs. Red had the same leg pain problem during frontline treatment with carbo/taxol during days 2 to 5. Claritin the day before treatment, OxyContin, and believe it or not, walking a lot helped manage this well. That was pretty much her worst side effect which went completely away after her last chemo infusion. Hang in there, it’s usually temporary.

    bone pain

    Thanks everyone! I will give those things a try.

  • ckdgedmom
    ckdgedmom Member Posts: 166
    loratadine

    I take loratadine (generic Claratin) every day so that helped...I am on Meloxicam (anti inflammatory) for athritis in my knees so I can't take Advil, etc so I was stuck with Tylenol...and I had some Tyenol 3 leftover from surgery that I took on my worst days...

    I felt like I had the flu...all achy and sore...

    baths helped as well as walking...

    and yes once I was done with chemo it all stopped...

    hang in there!

     

  • Northwoodsgirl
    Northwoodsgirl Member Posts: 571
    Bone pain after Carbo/Taxol

    Yes, me too. I think I took Extra Strength Tylenol. I may even of had left over Norco opioid that I used if it got too bad. My pain was the worst with the first chemo which was only 6 weeks after having an “open “ abdominal total Hysterectomy. Wish I had known about the Claritin. I wonder if Benadryl would do the same ? 

  • Violet123
    Violet123 Member Posts: 28
    edited January 2018 #10
    Neulasta injection made the pain worse

    i had to have a Neulasta injection after my 5th carbo/taxol treatment.  That was the worst pain I had overall, days 2-4 after the infusion.  My 6th and final chemo last Friday didn't cause any pain.  I did the Claritin with the Neulasta, but didn't find much relief.  Was told only to take low dose Tylenol, and avoid ibuprofen as it could mask a fever and thin the blood which could delay treatment.

  • EPH56
    EPH56 Member Posts: 18
    Joint Pain

    i completed my 6 cycles in Jan; but also experienced terrible joint pain in my hands particularly. I started taking magnesium & continue  this day. I also took Claritin the day of and for the full week following chemo. Lastly, I occasionally took Tramadol so I could sleep. The good news is this does improve &/or goes away after treatments stop.

  • Soup52
    Soup52 Member Posts: 908 Member
    My joint pain was worst with

    My joint pain was worst with first chemo and thankfully not S bad with the others. I also started the Claritin which also helped. I also take slow magnesium to this day.